It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Wow,

First I want to commend you on coming down as far as you have. I believe if the desire is there, and you have the time to devote to the process, getting away from methadone is the best thing you will ever do for yourself. I wish I could tell you that my experience with it wasn't that bad, but it was...it was the worst thing I've ever gone through. It's been 6 months since I've been off of it and I still have some lingering effects. Don't try to do it alone, you will most likely need someone there to help with food and tasks in general. I wasn't able to drive for almost 3 weeks, and had to take cabs everywhere I needed to go.

I know everyone is different and lots of things factor into how well someone does when they are detoxing off methadone, and I hope that your slow tapering combined with a shorter length of time on it will benefit you. Have you searched the web about it? It was comforting to me while I was withdrawing to read that what I was going through wasn't that unusual, and it gave me a light at the end of the tunnel.

I was on methadone maintenance for five years, and was at 135 mgs. a day when I decided to titrate off of it. It took 3 months and $18K at a rehab facility to wean down to 0 mgs., and then the withdrawals hit. My dr. told me I was weaned down too fast, so that could be part of why the wds were so hellacious. It wasn't so bad going down because I was still taking methadone, just smaller doses. I went down one mg. a day and then had to increase it as my time in rehab was about to be over. I hit 0 two days before I left and I barely remember anything about the next two weeks. I do remember hallucinating, both auditory and visually. I don't know if you've ever taken acid, but it was like that feeling of coming down off of it with about 4-6 hours left to go. I went 9 days and nights without sleeping...not even for a minute. I finally got some chlorylhydrate--none of the other sleep meds worked--from my dr. who knew what I was going through. It only gave me 1-2 hours of sleep at a time. Half a year later and my sleep still isn't normal, but it is much better.

Please be careful about your blood pressure, most likely your physician will prescribe you something for it. My blood pressure and heart rate skyrocketed. I had to be told regularly to breathe normally because of hyperventilating. I ended up in the hospital overnight because of my vitals being so out of whack--they thought I might stroke out. Thankfully they gave me an antianxiety med, but only enough for a few days. There was a tingling sensation like pins and needles throughout my legs, feet, hands and lips. It was as if 1,000 bumblebees were swarming through my body. The lingering effects I mentioned are a much more subtle version of this tingling. It's like that feeling when your foot falls asleep and then starts to wear off but never wears off completely.


Fortunately I didn't develop the nauseau or vomiting that I'd read about, and I was able to eat, but my intestinal tract took a few months to stabilize. I suggest you stock up on some immodium. I was put on a vitamin and mineral neurological detox regimen to avoid developing adrenal fatigue. There is a lot of nutritional information I learned about to help with the process. Certain foods to avoid and others to stock up on. It can wreak havoc with your immune system, so be careful.

My stepson committed suicide at the height of his methadone detox, but he was taken off a very high dose over a period of a few days. They call it "fee-tox" at the clinic we went to. If you can't pay your bill, they take you down an equal amount over 7 days. As far as the very scary, strange thoughts I had, I just had to keep telling myself they weren't real and it would be over eventually. Those thoughts went away after the first 2-3 weeks.

I wish I had a good experience to share with you about withdrawal, but it was very difficult. The good thing I can tell you is that it was absolutely worth it...every minute of it. I no longer have to go to a clinic everyday, I can go out of town if I want, and I don't have the fear that if I do develop a chronic pain condition, there won't be anything strong enough to take care of it. While I was on methadone I was in the hospital for a pancreatic condition and nothing they gave me could touch the pain because the methadone blocked it. They ended up having to increase the methadone, which created more issues.

It's been six months since I went off of it, and I lived to tell about it. Keep your eye on the prize, it may be hard, but it will give you your life back. Let me know how you do.

Be careful and good luck





All times are GMT -7. The time now is 01:52 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!